MAUDE Adverse Event Report: DEPUY SPINE INC MODIFIED INSTRUMENT DRILL,SHORT 16MM; BIT, DRILL

DEPUY SPINE INC MODIFIED INSTRUMENT DRILL,SHORT 16MM; BIT, DRILL
Catalog Number 698344848
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, there was c3-5 acdf with coda implant system.The drill bit was used with a double barrel dts guide and rubs against the drill bit, shedding small metal pieces.The pieces were removed with a suction and no patient event at that time.The double barrel dts guides are being removed from the hospital.The design of the guides allows flexing while the drill was being used, which caused shedding from the drill bit.It is unknown if the procedure was completed successfully.There was no patient consequences.This report involves one (1) modified instrument drill,short 16mm.This is report 4 of 8 for (b)(4).This complaint is related to (b)(4), which captures additional impacted products.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h4, h6: part : 698344848 lot : 441831 batch: dp49979 manufacturing site: gdc raynham supplier: (b)(4) batch1: lot qty of (b)(4) units were released on with no 20 sep, 2023 discrepancies.No ncrs were generated during production.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H6 component code: g07002 (appropriate term/code not available) used to capture no findings available due to no product returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MODIFIED INSTRUMENT DRILL,SHORT 16MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19372519
Report Number1526439-2024-01553
Device Sequence Number15335502
Product Code HTW
UDI-Device Identifier10705034575155
UDI-Public10705034575155
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number698344848
Device Lot NumberDP49979
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DBL DTS GUIDE END HOLES; DBL DTS GUIDE INTERMED HOLES; MOD 12MM DRILL, SHORT; MOD 14MM DRILL, SHORT; MOD 16MM DRILL, SHORT; MOD 18MM DRILL, SHORT; MOD DOUBLE BARREL DRILL GUIDE ASSY; MOD DOUBLE BARREL DRILL GUIDE ASSY, INT; MOD DOUBLE BARREL DRILL GUIDE ASSY, INT
Patient SexUnknown